Alert archive / Illinois / Areal Flood Warnings in 2018
Areal Flood Warning 13, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Sep 8, 2018, 9:06 AM CDT for 7 counties in Illinois. It was in force for 9 hr. 17 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2018, 9:06 AM CDT (14:06 UTC)
- Expired
- Sep 8, 2018, 6:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bond County, IL, Clinton County, IL, Fayette County, IL, Madison County, IL, Marion County, IL, Randolph County, IL, Washington County, IL
The radar
The St Louis radar (KLSX), 101 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 9:06 AM CDT | HEAVY RAIN 3.4 | Edwardsville, IL | STORM TOTAL SO FAR. |
| Sep 8, 11:25 AM CDT | FLOOD | 1 N Carlyle, IL | ROUTE 127 FLOODED IN SPOTS NORTH OF CARLYLE. |
| Sep 8, 11:25 AM CDT | FLOOD | 1 Wsw Albers, IL | ROUTE 161 FLOODED IN SPOTS BETWEEN ALBERS AND NEW BADEN. |
| Sep 8, 11:25 AM CDT | FLOOD | 2 Ene Trenton, IL | FLOODING AT CRACKERNECK ROAD AT US HIGHWAY 50. |
| Sep 8, 11:25 AM CDT | FLOOD | Huey, IL | HIGHWAY 50 AT HUEY ROAD FLOODED. |
| Sep 8, 11:32 AM CDT | FLOOD | Nashville, IL | HIGHWAY 127 IS FLOODED IN SPOTS. ALSO COUNTY HIGHWAY 11 AT STATE ROUTE 15 IS FLOODED EAST OF NASHVILLE. |
| Sep 8, 11:34 AM CDT | FLOOD | 1 Nne Stone Church, IL | HIGHWAY 153 AT STATE ROUTE 15 FLOODED WEST OF ADDIEVILLE. |
| Sep 8, 11:52 AM CDT | FLOOD | 1 N Fairman, IL | US HIGHWAY 51 FLOODED IN SPOTS BETWEEN PATOKA AND SANDOVAL. |
| Sep 8, 11:58 AM CDT | FLOOD | 2 N Shobonier, IL | US HIGHWAY 51 FLOODED IN SPOTS BUT REMAINS PASSABLE. |
| Sep 8, 12:42 PM CDT | HEAVY RAIN 5.16 | 2 Se Trenton, IL | |
| Sep 8, 1:11 PM CDT | HEAVY RAIN 3.75 | Saint Jacob, IL | |
| Sep 8, 2:00 PM CDT | FLOOD | Salem, IL | REPORTS OF SOME ROADS WITH WATER ON THEM BUT NO KNOWN CLOSURES. |
| Sep 8, 2:00 PM CDT | HEAVY RAIN 2.58 | 3 E Highland, IL | |
| Sep 8, 2:02 PM CDT | FLOOD | Centralia, IL | REPORTS OF SOME ROADS WITH WATER ON THEM BUT NO KNOWN CLOSURES. |
| Sep 8, 2:15 PM CDT | FLOOD | 2 S Patoka, IL | US HIGHWAY 51 CLOSED SOUTH OF WISHER ROAD. |
| Sep 8, 2:29 PM CDT | HEAVY RAIN 5.5 | Maryville, IL | STORM TOTAL--RELAYED BY KSDK TV. |
| Sep 8, 4:49 PM CDT | HEAVY RAIN 5.5 | Farina, IL | STORM TOTAL RAIN AMOUNT SINCE FRIDAY AFTERNOON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
036
WGUS43 KLSX 081406
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
906 AM CDT SAT SEP 8 2018
ILC005-027-051-119-121-157-189-082300-
/O.NEW.KLSX.FA.W.0013.180908T1406Z-180908T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clinton IL-Bond IL-Washington IL-Madison IL-Marion IL-Fayette IL-
Randolph IL-
906 AM CDT SAT SEP 8 2018
The National Weather Service in St Louis has issued a
* Flood Warning for...
Clinton County in south central Illinois...
Bond County in south central Illinois...
Washington County in south central Illinois...
Madison County in southwestern Illinois...
Marion County in south central Illinois...
Southern Fayette County in south central Illinois...
Northeastern Randolph County in southwestern Illinois...
* Until 600 PM CDT Saturday.
* At 904 AM CDT, Doppler radar indicated heavy rain that will cause
flooding. Radar estimates that parts of the area have seen 2 to 4
inches of rain since yesterday evening. Additional rainfall
amounts of 1 to 3 inches are possible.
* Some locations that will experience flooding include...
Granite City, Alton, Collinsville, Edwardsville, Centralia, Glen
Carbon, Wood River, Highland, Troy, Bethalto, Maryville, Salem,
Vandalia, Greenville, Pontoon Beach, Staunton, Breese, Sparta,
Madison and New Baden.
This includes the following highways...
Interstate 70 in Illinois between exits 21 and 76.
Interstate 55 in Illinois between exits 23 and 37.
Interstate 57 in Illinois between exits 109 and 135.
Interstate 64 in Illinois between exits 34 and 61.
This also includes Carlyle Lake Recreational Area and Horseshoe Lake
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3847 8914 3821 8915 3822 8959 3799 8960
3799 8970 3865 8971 3866 9018 3871 9021
3881 9012 3884 9011 3887 9015 3899 9010
3903 8882 3891 8881 3891 8869 3848 8870
$$
Glass1 follow-up statement
648
WGUS83 KLSX 082021
FLSLSX
Flood Statement
National Weather Service St Louis MO
321 PM CDT SAT SEP 8 2018
ILC005-027-051-119-121-157-189-082300-
/O.CON.KLSX.FA.W.0013.000000T0000Z-180908T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clinton IL-Bond IL-Washington IL-Madison IL-Marion IL-Fayette IL-
Randolph IL-
321 PM CDT SAT SEP 8 2018
...A FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR CLINTON...
BOND AND WASHINGTON COUNTIES IN SOUTH CENTRAL ILLINOIS...MADISON
COUNTY IN SOUTHWESTERN ILLINOIS...MARION...SOUTHERN FAYETTE COUNTIES
IN SOUTH CENTRAL ILLINOIS AND NORTHEASTERN RANDOLPH COUNTIES IN
SOUTHWESTERN ILLINOIS...
At 318 PM CDT, local law enforcement reported that a number of roads
remain flooded and closed due to heavy rain from last night and
earlier today. Radar estimates and reports indicated anywhere from 3
to 6 inches of rain fell across the region.
Some locations that will experience flooding include... Granite
City, Alton, Collinsville, Edwardsville, Centralia, Glen Carbon,
Wood River, Highland, Troy, Bethalto, Maryville, Salem, Vandalia,
Greenville, Pontoon Beach, Staunton, Breese, Sparta, Madison and New
Baden.
This also includes Carlyle Lake Recreational Area and Horseshoe Lake
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3847 8914 3821 8915 3822 8959 3799 8960
3799 8970 3865 8971 3866 9018 3871 9021
3881 9012 3884 9011 3887 9015 3899 9010
3903 8882 3891 8881 3891 8869 3848 8870
$$
GlassWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Sep 8, 6:50 AM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Sep 8, 6:50 AM CDT, 2 hours 16 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
650 AM CDT Sat Sep 8 2018
.SHORT TERM... (Through Late Tonight)
Issued at 428 AM CDT Sat Sep 8 2018
The main challenge will be nailing down additional rainfall
amounts through the next 24 hours as a moisture-rich tropical
airmass continues to support heavy rainfall over the region.
Rainfall reports and radar estimates through Friday night show two
relative maxima. One stretches from northeast Missouri into west-
central Illinois and the other is further south, extending through
southern Missouri and southern Illinois. Both areas have received a
generous 1-3 inches with localized amounts exceeding 4 to 5 inches.
The remnant feature from Gordon can been seen on IR satellite over
southern Missouri, rotating slowly to the east-northeast.
Mesoanalysis shows impressive PWATs well above 2 inches through much
of the region. What is more impressive is the bullseye of 2.3-2.6
inch PWATs being pumped northward just east of the vort through
northeast Arkansas and southeast Missouri via strong moisture
transport. Given a broad area of ample lift, there is little reason
to question that additional heavy rain will to continue to develop
around and just north of the low. Expect additional heavy rainfall
and potential for more flash flooding as we head through Saturday.
Total could reach 3-5 inches over Illinois and southeast Missouri,
tapering off to 1-2 inches through central Missouri. The greatest
threat for additional flooding will lie from east-central Missouri
through the southern third of Illinois.
Despite copious amounts of moisture and broach area of lift, LIs
remain pretty low, especially north of I-44 in Missouri and I-70 in
Illinois. The only other item to mention will be gusty winds, as the
system kicks east and the front clears the area. Some gusts could be
around 30 mph Saturday afternoon, especially through central and
southwest Illinois.
The main question is further west, where some relatively drier air
can been seen on WV imagery just behind the system. While this is
not "dry" by most stretches of the imagination, there is a pocket of
clearing over southwest Missouri and little redevelopment, begging
to question whether this will ever back-fill with much of the
support moving east. Should this trend continue, the slightly faster
solution of the NAM this evening may come to fruition. This would
suggest rain chances begin to diminish with categorical PoPs east of
the CWA around nightfall.
Further north, after collaboration with neighboring offices, we have
decided to drop the flash flood watch early over northeast Missouri
and parts of west-central Illinois. Additional QPF should be lighter
north of the surface boundary with a half inch in additional precip
through Saturday being generous for these locations.
Maples
.LONG TERM... (Sunday through Friday)
Issued at 428 AM CDT Sat Sep 8 2018
On Sunday the system will be exiting the forecast area with showers
tapering off from west to east by Sunday afternoon. With the
lingering cloud cover and precipitation, temperatures will struggle
to rise so highs will only be in the upper 60s to low 70s.
Beyond that, the rest of the extended period will see high pressure
dominate the region with dry conditions and high temperatures
gradually modifying and near normal by Wednesday.
Byrd
&&
.AVIATION... (For the 12z TAFs through 12z Sunday Morning)
Issued at 627 AM CDT Sat Sep 8 2018
IFR and LIFR conditions will be focused along a frontal boundary
that remains stretched through the middle of Illinois and
Missouri this morning. Low IFR cigs will be persistent at most
locations through the period with exception to KUIN. As the front
slowly sinks south and east, it is possible for northeast Missouri
and west-central Illinois gradually improve very late tonight
into Monday.
Until then expect a broad area of IFR and localized LIFR cigs to
continue. Some heavier rain embedded within the larger shield of
precipitation will result in variable visibility, most of which
will be in the 2-5SM range. Most areas will avoid lightning with
greater chances south of the terminals. Therefore, thunder has
been left out at the time.
Just ahead of the front, southeasterly winds may gust to around
20-25 kts for some areas. The greatest chances for this will be
late this morning through early afternoon.
SPECIFICS FOR KSTL:
A broad area of precipitation will continue to impact the terminal
with IFR conditions this morning. The system responsible for the
rain looks to be speeding up a bit, possibly bringing an end to
steadier rainfall a little earlier today. However, IFR cigs will
be persistent through tonight and the potential for local LIFR is
possible with embedded heavier rainfall.
Expect rain to move east through the afternoon, but another
concern as the front approaches will be gusty winds out of the
southeast. We may finally begin to see a more rapid improvement
late Monday morning as the entire system moves out and drier air
begins to move in.
Maples
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 66 60 69 56 / 100 50 20 5
Quincy 64 57 72 52 / 80 40 10 0
Columbia 65 58 72 54 / 80 30 10 0
Jefferson City 67 60 72 56 / 90 30 10 5
Salem 68 60 66 56 / 100 60 30 5
Farmington 71 59 66 55 / 80 40 30 10
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Sunday morning for Audrain MO-Boone MO-
Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-
Monroe MO-Montgomery MO-Osage MO-Pike MO-Ralls MO-Reynolds
MO-Saint Charles MO-Saint Francois MO-Saint Louis City MO-
Saint Louis MO-Sainte Genevieve MO-Warren MO-Washington MO.
IL...Flash Flood Watch through Sunday morning for Bond IL-Calhoun IL-
Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
Madison IL-Marion IL-Monroe IL-Montgomery IL-Pike IL-
Randolph IL-Saint Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Sep 8, 4:53 AM CDT, 4 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 453 AM CDT Sat Sep 8 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 453 AM CDT Sat Sep 8 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight There is a chance for thunderstorms, and heavy rain is likely through tonight over parts of the area. A Flash Flood Watch is in effect for most of the area through early Sunday morning due to this expected heavy rainfall. The highest rainfall amounts will be over east central Missouri and southwestern Illinois through tonight. Flash flooding is most likely in these areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are asked to call in any flooding reports or rainfall reports greater than one inch. Byrd
In the hours before
Local storm report, Sep 8, 7:46 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
746 AM CDT SAT SEP 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HEAVY RAIN 4 ESE COLUMBIA 38.43N 90.16W
09/08/2018 M6.00 INCH MONROE IL BROADCAST MEDIA
STORM TOTAL SO FAR.
0743 AM HEAVY RAIN OAKVILLE 38.44N 90.32W
09/08/2018 M5.00 INCH ST. LOUIS MO BROADCAST MEDIA
STORM TOTAL SO FAR...STILL RAINING.
0741 AM HEAVY RAIN 2 NE RICHWOODS 38.19N 90.81W
09/08/2018 M6.00 INCH WASHINGTON MO BROADCAST MEDIA
STORM TOTAL SO FAR...STILL RAINING.
&&Local storm report, Sep 8, 7:55 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
755 AM CDT SAT SEP 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM HEAVY RAIN BECKEMEYER 38.61N 89.43W
09/08/2018 M1.80 INCH CLINTON IL PUBLIC
SINCE 8PM LAST EVENING.
&&
TESLocal storm report, Sep 8, 8:00 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
800 AM CDT SAT SEP 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 AM HEAVY RAIN DE SOTO 38.14N 90.56W
09/08/2018 M4.70 INCH JEFFERSON MO PUBLIC
SINCE 6PM FRIDAY.
&&
TESLocal storm report, Sep 8, 8:15 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
815 AM CDT SAT SEP 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 AM HEAVY RAIN CASEYVILLE 38.63N 90.03W
09/08/2018 M4.71 INCH ST. CLAIR IL TRAINED SPOTTER
STORM TOTAL, STILL RAINING.
&&
TESLocal storm report, Sep 8, 8:25 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
825 AM CDT SAT SEP 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 AM HEAVY RAIN 2 ESE PATOKA 38.74N 89.06W
09/08/2018 M3.55 INCH MARION IL TRAINED SPOTTER
SINCE 6 PM FRIDAY EVENING.
&&
TESLocal storm report, Sep 8, 8:57 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
857 AM CDT SAT SEP 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 AM HEAVY RAIN SHREWSBURY 38.59N 90.33W
09/08/2018 M2.75 INCH ST. LOUIS MO TRAINED SPOTTER
SINCE AROUND 11PM FRIDAY.
&&
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:26 PM CDT | Flash Flood Warning | LSX | Saint Clair | 6 hr |
| Sep 7, 8:34 PM CDT | Flash Flood Warning | LSX | Monroe, Randolph, Saint Clair | 5 hr |
| Sep 8, 1:31 AM CDT | Areal Flood Warning | LSX | Monroe, Randolph, Saint Clair | 12 hr |
| Sep 8, 8:44 AM CDT | Areal Flood Warning | LSX | Monroe, Saint Clair | 6 hr |
| Sep 8, 1:28 PM CDT | Areal Flood Warning | LSX | Monroe, Randolph, Saint Clair | 6 hr |
| Sep 8, 5:58 PM CDT | Areal Flood Warning | LSX | Clinton, Fayette, Madison, Marion, Washington | 12 hr |
Nearby
Areal Flood Warnings in Illinois, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.